Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

March 27, 2021Tipton County, Tennessee

NWS Memphis, TN issued this special weather statement at Mar 27, 2021, 4:59 AM CDT for Tipton County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 27, 2021, 4:59 AM CDT (09:59 UTC)
Expired
Mar 27, 2021, 5:30 AM CDT
In force
31 min
Issued by
NWS Memphis, TN

County Tipton County, TN

The radar

The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2021-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2021-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

490 
WWUS84 KMEG 270959
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
459 AM CDT Sat Mar 27 2021
 
TNZ049-050-088-089-271030-
Tipton TN-Fayette TN-Shelby TN-Haywood TN-
459 AM CDT Sat Mar 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT
FOR...

Southeastern Tipton County in western Tennessee...
Northwestern Fayette County in western Tennessee...
Northeastern Shelby County in western Tennessee...
Southwestern Haywood County in western Tennessee...

At 458 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 8 miles northeast of
Arlington, or 13 miles south of Covington, moving northeast at 55
mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southeastern Tipton...northwestern Fayette...northeastern
Shelby and southwestern Haywood Counties should monitor this storm
closely.

LAT...LON 3525 8973 3539 8982 3562 8934 3541 8920
TIME...MOT...LOC 0958Z 244DEG 46KT 3538 8959 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 27, 4:13 AM CDT, 46 minutes earlier.

Area forecast discussion, Mar 27, 4:13 AM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
413 AM CDT Sat Mar 27 2021

.DISCUSSION...
A warm front is pushing into the area this morning as expected.
Thunderstorms are currently ongoing across north Mississippi,
eastern Arkansas,and west Tennessee. These storms are the
beginning of a stormy day across the Mid South. The warm front
should continue to move into west Tennessee this morning, and
stall somewhere over the area. Currently we expect it to hang
around I-40. This will front will serve as focus for shower and
storm development this morning. This will allow for storms to
train over the same areas, and with PW values being very high and
deep warm cloud layers storms will be very efficient rain
producers. This is why the Weather Prediction has a Slight to Moderate
Risk of Excessive Rainfall across the forecast area through Sunday
morning. We have issued a Flash Flood Watch for a large portion of
the forecast area through Sunday morning. Expect roughly 2 to 4
inches across the Moderate risk area with locally higher amounts.
Rainfall rates with storms today could be anywhere between 1.5 to
2.5 inches per hour. Along with the flash flood threat there is a
pretty good chance that we will see some severe weather as well.
Damaging winds, large hail, and tornadoes will all be possible
today. The Storm Prediction Center has a large Enhanced Risk over
a large portion of the region. There are a few things that make
this a tricky forecast on the severe weather front for parts of
the day. The morning convection could work over the atmosphere
and we get less instability in the afternoon where storms have
cooled the atmosphere. It still remains to be seen what will
happen obviously but I do have greater confidence in severe storms
later in the evening when the cold front moves into the area and
provides greater lift, and the atmosphere may have more time to
recover. That along with greater shear and dynamics will allow for
severe storms to develop the evening and tonight. This is a
complex setup and please stay weather aware through Sunday
morning. Cooler and drier air will spread through the Midsouth
Sunday morning, with rain exiting northeast MS by midmorning
Sunday. Monday and Tuesday should be dry. The next shot of
organized rain looks to come by midweek as another cold front
moves through, and a dry look for next weekend.

&&

.AVIATION...
A warm front will lift north later tonight with low clouds and
SHRAs/TSRAs developing. The front will stall along the I-40
corridor with SHRAs/TSRAs continuing through the day. Expect cigs
to lift along the I-40 corridor during the late afternoon and
evening as warm front nudges a bit north and surface winds and
mixing increase ahead of an approaching cold front. This front
will push through Saturday night with more SHRAs/TSRAs followed by
low clouds. Light southeast winds overnight will become southerly
and increase to 10-12 kts with higher gusts by late morning.
Winds will shift to the SW and eventually NW late Saturday night
and remain gusty.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch from 7 AM CDT this morning through Sunday
     morning for Craighead-Crittenden-Cross-Lee AR-Mississippi-
     Phillips-Poinsett-St. Francis.

MO...Flash Flood Watch from 7 AM CDT this morning through Sunday
     morning for Dunklin-Pemiscot.

MS...Flash Flood Watch from 7 AM CDT this morning through Sunday
     morning for Alcorn-Benton MS-DeSoto-Marshall-Prentiss-Tate-
     Tippah-Tishomingo-Tunica-Union.

TN...Flash Flood Watch from 7 AM CDT this morning through Sunday
     morning for Benton TN-Carroll-Chester-Crockett-Decatur-Dyer-
     Fayette-Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-Lake-
     Lauderdale-Madison-McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Mar 27, 4:52 AM CDT, 7 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
452 AM CDT Sat Mar 27 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-281200-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
452 AM CDT Sat Mar 27 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

An Slight to Enhanced Risk of Severe storms exists for the Midsouth
Saturday and Saturday night. All modes of severe weather will be
possible. Damaging winds, large hail, flash flooding, and
tornadoes will be possible.

A Flash Flood Watch is in effect for a large portion of the
forecast area through Sunday morning. See website for more
details.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today through early
Sunday morning. Please relay any information about observed
severe weather to the NWS while following all local, state, and
CDC guidelines.

In the hours before

Special weather statement, Mar 27, 4:51 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
451 AM CDT Sat Mar 27 2021

ARZ036-MSZ001-007-TNZ088-271015-
Crittenden AR-Tunica MS-DeSoto MS-Shelby TN-
451 AM CDT Sat Mar 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 AM CDT
FOR...

Southeastern Crittenden County in eastern Arkansas...
Northeastern Tunica County in northwestern Mississippi...
Northwestern DeSoto County in northwestern Mississippi...
Southwestern Shelby County in western Tennessee...

At 451 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Walls, or 7 miles
southwest of T O Fuller State Park, moving northeast at 55 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southeastern Crittenden...northeastern Tunica...
northwestern DeSoto and southwestern Shelby Counties should monitor
this storm closely.

LAT...LON 3521 9007 3502 8978 3478 9023 3496 9041
TIME...MOT...LOC 0951Z 234DEG 47KT 3497 9017
Special weather statement, Mar 27, 4:59 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
459 AM CDT Sat Mar 27 2021

TNZ049-050-088-089-271030-
Tipton TN-Fayette TN-Shelby TN-Haywood TN-
459 AM CDT Sat Mar 27 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT
FOR...

Southeastern Tipton County in western Tennessee...
Northwestern Fayette County in western Tennessee...
Northeastern Shelby County in western Tennessee...
Southwestern Haywood County in western Tennessee...

At 458 AM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 8 miles northeast of
Arlington, or 13 miles south of Covington, moving northeast at 55
mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in southeastern Tipton...northwestern Fayette...northeastern
Shelby and southwestern Haywood Counties should monitor this storm
closely.

LAT...LON 3525 8973 3539 8982 3562 8934 3541 8920
TIME...MOT...LOC 0958Z 244DEG 46KT 3538 8959

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 2:44 AM CDTFlash Flood WatchMEGAlcorn, Benton, DeSoto, Marshall, Prentiss, Tate and 4 more24 hr
Mar 27, 4:51 AM CDTSpecial Weather StatementMEGDeSoto24 min
Mar 27, 5:13 AM CDTFlash Flood WarningMEGDeSoto, Tunica3 hr
Mar 27, 5:34 AM CDTSevere Thunderstorm WarningMEGDeSoto41 min
Mar 27, 6:01 AM CDTSpecial Weather StatementMEGUnion29 min
Mar 27, 6:32 AM CDTSpecial Weather StatementMEGAlcorn, Tippah43 min
Mar 27, 7:16 AM CDTSpecial Weather StatementMEGTishomingo29 min
Mar 27, 7:52 AM CDTSpecial Weather StatementMEGAlcorn, Prentiss, Tippah38 min
Mar 27, 9:01 AM CDTAreal Flood AdvisoryMEGDeSoto3 hr
Mar 27, 9:07 AM CDTAreal Flood AdvisoryMEGAlcorn, Prentiss, Tippah4 hr
Mar 27, 4:48 PM CDTSevere Thunderstorm WarningMEGMonroe42 min
Mar 27, 5:31 PM CDTSpecial Weather StatementMEGItawamba29 min
Mar 27, 5:06 AM CDTSpecial Weather StatementMEGCarroll, Madison24 min
Mar 27, 5:14 AM CDTFlash Flood WarningMEGMadison3 hr
Mar 27, 5:20 AM CDTSpecial Weather StatementMEGShelby40 min
Mar 27, 5:37 AM CDTSpecial Weather StatementMEGBenton, Carroll53 min
Mar 27, 5:56 AM CDTSpecial Weather StatementMEGFayette49 min
Mar 27, 7:00 AM CDTSpecial Weather StatementMEGChester, Henderson, McNairy30 min
Mar 27, 9:33 AM CDTFlash Flood WarningMEGChester, Decatur, Hardeman, Hardin, Henderson, McNairy5 hr
Mar 27, 11:29 AM CDTRiver Flood WarningMEGFayette, Shelby44 hr
Mar 27, 11:29 AM CDTRiver Flood WarningMEGMadison4 days
Mar 27, 11:29 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale14 days
Mar 27, 11:29 AM CDTRiver Flood WarningMEGShelby23 hr
Mar 27, 3:45 PM CDTSpecial Weather StatementMEGTipton30 min
Mar 27, 3:50 PM CDTSpecial Weather StatementMEGMadison25 min
Mar 27, 4:05 PM CDTSevere Thunderstorm WarningMEGChester, Hardeman, Henderson, Madison40 min
Mar 27, 4:15 PM CDTSpecial Weather StatementMEGLauderdale30 min
Mar 27, 4:35 PM CDTTornado WarningMEGChester, Decatur, Henderson40 min
Mar 27, 5:05 PM CDTAreal Flood AdvisoryMEGChester, Henderson, Madison3 hr
Mar 27, 5:08 PM CDTTornado WarningMEGDecatur, Henderson22 min
Mar 27, 5:42 PM CDTTornado WarningMEGLauderdale48 min
Mar 27, 6:23 PM CDTTornado Warning Tornado observedMEGLauderdale52 min
Mar 27, 5:13 PM CDTSpecial Weather StatementMEGCross32 min
Mar 27, 5:31 PM CDTSevere Thunderstorm WarningMEGCross, St. Francis44 min
Mar 27, 5:38 PM CDTAreal Flood AdvisoryMEGCrittenden, Cross, Mississippi, Poinsett, St. Francis112 min
Mar 27, 5:48 PM CDTTornado WarningMEGCrittenden, Cross, Poinsett42 min
Mar 27, 6:28 PM CDTSpecial Weather StatementMEGCrittenden32 min
Mar 27, 6:54 PM CDTSpecial Weather StatementMEGCross51 min
Mar 27, 6:57 PM CDTSpecial Weather StatementMEGMississippi48 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.